MAUDE Adverse Event Report: AG-920RA; MULTI-GAS UNIT

AG-920RA; MULTI-GAS UNIT
Model Number AG-920RA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the multi-gas unit gave inaccurate co2 readings.No patient harm reported.The customer indicated that this unit would work and gave accurate readings for about 30 minutes, but then the co2 readings would start to get erratic and incorrect.He replaced the sampling line and water trap on the unit, but it still gave incorrect readings.The customer then tried to calibrate the unit, but the device displayed a "cal error" and he was unable to successfully calibrate the gas unit.The customer sent the unit in and it is currently awaiting evaluation.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the multi-gas unit gave inaccurate co2 readings.No patient harm reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the multi-gas unit gave inaccurate co2 readings.The customer indicated that this unit would work and gave accurate readings for about 30 minutes, but then the co2 readings would start to get erratic and incorrect.He replaced the sampling line and water trap on the unit, but it still gave incorrect readings.The customer then tried to calibrate the unit, but the device displayed a "cal error" message, and he was unable to successfully calibrate the gas unit.The customer sent the unit in for evaluation.No patient harm was reported.Service requested / performed: evaluation / repair: on 12/23/2019, the unit was cleaned and decontaminated by nihon kohden america repair center (nka rc).No physical damage was noticed.On rc evaluation, the reported problem could not be duplicated.The unit operated well, although, there was a constant loud humming noise which indicated that the gas module would deteriorate soon.On 01/27/2020, the following malfunctioning part was replaced as a precautionary measure, (# cd-237p; gas module).The unit was tested per the operator's/service manual and the results were recorded on the maintenance check sheet.The unit completed 24 hours of extended testing and operated to the manufacturer's specifications.The repaired unit was shipped to the customer on (b)(6)2020.Investigation summary: the overall risk of this event is determined to be medium.Per the operator's manual, the possible causes of the unit displaying the "cal error" message are issues with water trap, sampling line, t-piece or exhaust tube which need to be replaced, if necessary.It could also be caused if incorrect gas was being used for calibration.The reported issue does not require further investigation through capa process since the ag-920ra is a legacy product and sales for the unit ended in 2013.Also, nka rc could not replicated the issue on evaluation, hence no root cause could be attributed.
 
Event or Problem Description

Brand Name
AG-920RA
Common Device Name
MULTI-GAS UNIT
MDR Report Key9300115
Report Number8030229-2019-00637
Device Sequence Number11356157
Product Code CCK
UDI-Device Identifier00841983103162
UDI-Public00841983103162
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K020046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
Report Date (Section F) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG-920RA
Device Catalogue NumberAG-920RA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/16/2019
Device Age86 MO
Event Location Hospital
Date Report to Manufacturer11/08/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date09/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Date Report Sent to FDA11/08/2019